U.S. doctors online nowAsk doctors free
anchorage, AK
A 43-year-old female asked:

I get hot/cold, cry, generally feeling bad, nauseaus, i ran out of effexor (venlafaxine) xr for bipolar depression could this be the reason i am feeling so lousy?

2 doctor answers2 doctors weighed in
Dr. Heidi Fowler
Psychiatry 26 years experience
Going off effexor (venlafaxine): cold turkey can cause discontinuation syndrome. It makes you feel like road kill. Please let your psychiatrist know asap.
Dr. Saptarshi Bandyopadhyay
Hospital-based practice 22 years experience
Lousy for 2 reasons: First, if you are being treated for bipolar depression with Effexor (venlafaxine) XR, you should not stop suddenly. You HAVE TO PLAN to get refills days in advance so as not to "run out". Remember, "Lack of planning on your part is NOT an emergency on your doctor's part". That being said, the most common reason for feeling hot/cold and nausea is viral illness (a "cold") and general infections. See your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 8, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.